MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752452
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the vitrectomy cutter stopped actuating during cataract and vitrectomy combination surgery.The condition of aspiration was unknown.The surgery was completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.One opened probe, with tip protector, in a tray with other items was received for the report.The returned sample was visually inspected and was found to be non-conforming as the needle is slightly bent.The sample was functionally tested for actuation and was found to be conforming.A review of the device history record traceable to the lot number obtained from the device's radio frequency identification tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo attached was reviewed by the manufacturing site.Photo is of a pack lid and reported product and lot information is not confirmed.The reported issue could not be confirmed.The returned sample was found to be functionally conforming for actuation; therefore, an issue with actuation of the cutter as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.The complaint evaluation also confirms the probe had a bent needle.The exact root cause of the bent needle cannot be determined from this evaluation.The most likely root cause is handling at any point after the probe was shipped from the manufacturing site.No action was taken as the returned probe was functionally conforming and the exact root cause for the bent needle was unknown.All probes are hundred percent visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21686037
Report Number1644019-2025-00821
Device Sequence Number8668131
Product Code LRO
UDI-Device Identifier00380657524525
UDI-Public(01)00380657524525(17)260630(11)240724(10)16YR6D
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number8065752452
Device Lot Number16YR6D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown